MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Codes Defective Component (2292); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, when finger was off at the plunger, yet the thrust continued.The implantation went well during the surgery.Sometimes a slight touch was enough and the thrust continues.The sensitivity of the shooters doesn't seem identical.There was no patient harm reported.Additional information has been created.There are two reports associated with this file.Thus is 1 of 2.
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint was confirmed.The device was returned in a blister tray inside the carton.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger has been fully advanced outside the tip of the nozzle.Iol was not returned.No damage observed.The lever is moving freely.The device is taken apart for further testing.Mark is observed on valve o-ring closer to the orifice at 12 o'clock position.The root cause is deemed to be manufacturing related (the faulty sub-assembly is supplied by company vendor).The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and sated that, the advancement of the iol stops as soon as surgeon release the speed regulator.This was not the case.Although the advancement was stopped, the iol continued to be transported in the injector and thus arrived (uncontrolled) in the eye.The surgeon is very experienced and recognised the danger in time,so there were no complications.The advance of the iol could not be controlled.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17225161
Report Number9612169-2023-00489
Device Sequence Number7076138
Product Code HQL
UDI-Device Identifier00380652393645
UDI-Public00380652393645
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2025
Device Model NumberCNA0T0
Device Lot Number25366279
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by ManufacturerNot provided
08/21/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date07/28/2023
09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown